ADVERTISEMENT
ADVERTISEMENT

Q. How to remove the excess abdominal fluid in a colon cancer patient?

Answered by
Dr. Sadaf Mustafa
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 30, 2016 and last reviewed on: May 19, 2020

Hi doctor,

My aunt has colon cancer for the past three years. She has a tumor of 8 cm. As all other organs are not compromised, she stopped with the chemotherapy like one year ago. Now, she has peritoneal pseudomyxoma and ascites. In the hospital, the doctors say that the liquid in her abdominal cavity cannot be drained with normal methods because of the density of it. They sent her home to die slowly without any treatment. What can be done to get that thing out of her? I have attached her clinical history for your reference. Please help.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

  • She can be given a trial of albumin and furosemide, which is diuretics, intravenously slowly in a monitored setting.
  • They are afraid of the spread of the tumor further by putting needles through the peritoneum.
  • Please, also try oral diuretics meanwhile. Both, Furosemide and Spironolactone can be used if the blood pressure, kidney function and electrolytes are in a reasonable range. Consult her specialist doctor, discuss with him or her and take the treatment with consent.

For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
My uric acid levels and albumin levels are high. Are my kidneys damaged?

.. all your reports (attachment removed to protect patient identity). The main problem is with the serum lipid profile which is HDL (high-density lipoprotein), LDH (lactate dehydrogenase), cholesterol, serum uric acid, urine albumin-creatinine rat...   Read full

My WBC is elevated, and I pass mucus in my stools. Is bowel cancer the cause?

.. reviewed your concern extensively. In my opinion, you are suffering from IBS-C (Irritable bowel syndrome with constipation). It is a functional disorder of the intestine. It can be managed with medicines and relaxation techniques so that anxiety c...   Read full

My heart was fine 12 months ago. Suddenly, I developed too many problems. Why?

.. all your concerns. From what you mentioned, the medications that you take for the heart failure like the diuretics may be responsible for the great majority of your symptoms like the dry eyes, the ear problem, sore joints. So, I suggest that you t...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.